Recent Topics
Most Active
Diabetes meds
mike324-190 · 20 replies · 230 views
pre-op help
tstefl1 · 15 replies · 243 views
Not a veggie Lover
shakeitoff · 14 replies · 189 views

Kind of an embarrassing problem... Well... Two.

UnlovableLump
on 5/30/11 5:37 pm
Well, I'm dreading asking this, to be honest, but it's something I can't ask anyone I really know. I'd be far too embarrassed. 

I'm quite large, and when you reach my size you can actually develop what's almost like a second belly- Panniculus. I'm obviously hoping to lose weight, and thus this problem, but how do you deal with it now?

First off, no matter how much I wa**** never gets rid of that smell. Even if  I scrub under each fold, and get it as clean as possible, there's always atleast some hint of it in the air. It's disgusting and I really want it to stop. There was a man at work that approached me about whether or not I bathe. I'm devastated. I have a rash or something under the panniculus and a few other areas. Looks almost like pimples in some places. I can't wear a sleeveless shirt because people could see my rash under my right arm.

Second, it has become extremely difficult to wipe. I won't go into any more detail than that. I would like some kind pointers for what to do to make this as easy a job as possible.

Thank you for your time and consideration,
Janine P.
on 5/30/11 5:46 pm - Long Island, NY
DS on 05/03/11 with
For the belly smell issue, I use Gold Bond Extra Strength powder.  I put it on after I shower and it works wonders.  Keeps the area dry and smelling fresh.

For the wiping issues, I have no suggestions.  I'm sorry.

 

Janine   Me on Youtube 

 

UnlovableLump
on 5/30/11 5:48 pm
Thanks a lot. I will definately give Goldbond a try.
debbie13
on 5/30/11 5:49 pm - Cossayuna, NY
 Hunny I feel for you. I get those rashes now. Here's something you can try without going to the doctor. Each and every time you wash use your blow dryer set on low to get those folds really dry. And then hit them with some over the counter antifungal powder or anitfungal cream.  You don't want to go too crazy with the cream or pwoder as that can make it worse. Also wa**** a couple times a day and reapply. Once it looks like it is gone keep doing this at least once a day. Get to your doctor and have him/her look at it. You may need to be on an oral antifungal medication and/or an antibiotic.

As for the other issue, try contacting the occupational therapy department at a local rehabilitation center. They may some ideas they can give you over the phone. Or a medical supply place.

 
Use this code for $49 tickets to this years OH event: CICCARONENY12, I will be there and hope you will be too! 

"The road to health will have speed bumps, pot holes, stop signs and asshole drivers that cut you off... but with WLS, never doubt that you will get there."

Resolve never to quit, never to give up, no matter what the situation.--- Jack Nicklaus      
    
Shana16
on 5/31/11 12:04 am - Las Vegas, NV
VSG on 04/27/11 with
I was told to use the spray anitfungal.  I use it under my boobs.  I use A&D Ointment for the leg area.  Works wonders.  Best of luck.
 LIVE HOPE DREAM

Shana
            
(deactivated member)
on 5/30/11 6:03 pm, edited 5/30/11 6:05 am
I Googled personal hygiene products and found this website http://www.amplestuff.com . They have some items that might be useful.
Hope that helps!
Crimson
on 5/30/11 6:03 pm - MD
for the toileting issue, try a bottom buddy. it is a toilet tissue holder meant for someone who has difficulty with wiping

Kathleen F.
on 5/30/11 6:07 pm
The rash might be a yeast infection. Ask your doctor for a prescription for nystatin cream. Avoid using any powder that has corn starch in it. Yeast loves corn starch.
Ladytazz
on 5/30/11 6:10 pm
 It sounds like you have a yeast infection or some kind of fungal infection.  Washing a lot only makes it worse.  I would go to the doctor to get the right kind of treatment.  Also, that will  document the issue so that after you lose the weight you can hopefully get the insurance company to pay for a removal.
I have heard of people using salad tongs or a wooden spoon wrapped with toilet paper.
Please don't be embarrassed.  Your problems aren't uncommon to people who have been morbidly obese and there is a lot of help here.

WLS 10/28/2002 Revision 7/23/2010

High Weight  (2002) 240 Revision Weight (2010) 220 Current Weight 110.

mdolan20
on 5/30/11 6:43 pm - Brick, NJ
RNY on 04/12/11 with
I often put deoderant in every fold of my body :) 

As for the wiping...
http://www.dynamic-living.com/product/self-wipe-toiletry-aid #clear

I wish I had this after surgery cause man...that was IMPOSSIBLE.

Good luck sweets :)
Melissa HW:350 SW:333 CW:234 GW:128
    
Anna M.
on 5/30/11 7:05 pm - Manchester, NH
My Obgyn gave me a cream that I use for the rash I get. I alternate between using the cream and baby powder. The key is to keep it dry I was told.

Good luck.
    
* Starting weight: 383 * Day of Surgery: 363 * Ticker includes weight lost pre-op *
Hislady
on 5/30/11 7:33 pm - Vancouver, WA
Thank you for being brave enough to ask these questions I'm sure others will be glad to have the info too. I agree sounds like you have a yeast infection and need to get proper mediction for it. My mom had this issue for years and she used nystantin (need a prescription) and a blow dryer to keep it dry. A nurse also suggested using pieces of cotton cloth to put between the layers of skin to help absorb the moisture and change them often. Also for your second question Amerimark.com has a comfort wipe for $10 so very affordable. It extends your reach so wiping is easier. Good luck and hopefully you won't even need these things  anymore. Like one of the OPs said do get this documented with a doctors appt. and or pictures so insurance will cover a panni removal later.
 Join us at www.obesityhelp.com/forums/christianity for fellowship and support!
spedcon
on 5/30/11 7:49 pm
I'm so sorry someone at work treated you that way. I'm glad others had good suggestions for you. I used to worry all the time about odors.             Connie
VictoriousSecret
on 5/30/11 8:57 pm
I hate your username.  You're NOT unloveable.

     

Temporarily holding on losing more because I'm gaining!  Pregnant with my first baby (a boy!) due June 2013, after two rounds of IVF.  SO GRATEFUL!

mdolan20
on 5/30/11 9:12 pm - Brick, NJ
RNY on 04/12/11 with
agreed...I was thinking that...thank you for saying!
Melissa HW:350 SW:333 CW:234 GW:128
    
Sarah_Anne
on 5/31/11 6:18 am
I was just scrolling down on my way to post the same thing.  PLEASE change it to something else.  Every time you look at that you are reinforcing that you are not lovable.  I know you are.  
 HW 315/ SW 297 /CW 173 /GW 150, size 8/10, 5'8 tall  (Updated December 1)
junebug1965
on 5/31/11 8:14 am
I totally agree with VS and that was exactly the first thing I thought when I saw it. Please lift yourself up and chose something you truly are.
Crystal
Tammy H.
on 5/30/11 9:13 pm - Greenville, OH
I get those same rashes under my tummy...I use Walmarts equate brand Athletes Foot spray, the powder one...Clean the area good, and pat it dry...shake can good and spray it on the area...mind you the first time or two it might burn for just a few seconds, but it soon goes away...I then put a prescription powder on that my doctor gives me, but if you cant get a prescription powder try the gold bond powder...

I use this under my breast and armpit area too...Once the rash is gone, I use just the powder...or sometimes I will use the spray every other day along with the powder...Since I use this, I no longer notice that acky smell that you were talking about...

Good luck, I hope all these ideas works for you...Its like a process of elimination until you find what works for your body.

Many people will walk in and out of your life, but only TRUE FRIENDS will leave footprints in your heart...And may that friendship have such a ONENESS that when one weeps the other will taste salt...Friends are like balloons ; once you let them go you can't get them back....So I'm going to tie you to my heart so I never lose you.

Elizabeth N.
on 5/30/11 9:20 pm - Burlington County, NJ
For the belly: There is an antifungal medication available from your pharmacist (might need to be ordered, might be behind the counter) called Diabet-X (or maybe -Ex) that will likely be helpful. It's a lotion type delivery method that is especially for larger areas of skin. Works wonders for the under-boob area too.

For the behind: Use a wet flushable wipe and a Butt Buddy, pardon the name: http://www.dynamic-living.com/product/bottom-buddy-toilet-ti ssue-holder#clear .

vivimolly
on 5/30/11 10:05 pm - Rochester , NY
 I see that you have received a lot of very helpful responses to your questions, so I won't address that as I don't have anything else to add there.  But I do just want to say this - please consider changing your username...  

You sound like a lovely person.  Your post shows that you're obviously intelligent and well-spoken.  You've displayed courage and dignity simply by asking your questions and in the manner in which you asked them.  I don't believe that you are either unloveable or a lump and you absolutely deserve better treatment by your co-worker and even by yourself.  

Please be kind to yourself and think about making a change to something that will make you feel good when you see it.  The rest of the world can be tough enough on us without our being so hard on ourselves.  Maybe look at a few names of others to get some ideas?  (Mine makes me smile as it is a combination of names of pets dearly loved but now departed - the "molly" part is also reflected in my avatar)  

Good Luck!  

Vivimolly